MAUDE Adverse Event Report: COOK INC LUMAX WHITE PULMONARY COAXIAL GUIDING CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC LUMAX WHITE PULMONARY COAXIAL GUIDING CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G11165
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a pulmonary embolization procedure via femoral access, the hub of a lumax white pulmonary coaxial guiding catheter leaked.This was observed while flushing the device before use.A new catheter was opened and used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during a pulmonary embolization procedure via femoral access, the hub of a lumax white pulmonary coaxial guiding catheter leaked.This was observed while flushing the device before use.A new catheter was opened and used to complete the procedure.Investigation ¿ evaluation a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, the instructions for use, manufacturing instructions, and quality control data.One blue catheter was received.No visible damage was noted.The device was leak tested and confirmed to leak where the tubing enters the fitting.Inspection found the winged adapter was loose in the cap/fitting.The adapter was unscrewed to check for glue and examine the catheter flare.No evidence of glue was visualized.Catheter flare was in good condition.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: extreme care must be exercised during manipulation and withdrawal to prevent pulling catheter apart.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.While the information provided upon review of complaint file provides evidence to support that the device was not manufactured to specification, there are adequate inspection activities established, and objective evidence that the dhr was fully executed it was concluded that there is no evidence that nonconforming product exists in house or in field.Using this information we were able to determine that the definitive root cause of the failure mode was related to the manufacturing of the device.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LUMAX WHITE PULMONARY COAXIAL GUIDING CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10361203
Report Number1820334-2020-01414
Device Sequence Number11524115
Product Code DQY
UDI-Device Identifier00827002111653
UDI-Public(01)00827002111653(17)221216(10)10192526
Combination Product (Y/N)N
PMA/510(K) Number
K902905
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2022
Device Model NumberG11165
Device Catalogue NumberLMGRF-8.0C-80-MPA-PULM
Device Lot Number10192526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1